It looks like you're using an Ad Blocker.

Please white-list or disable in your ad-blocking tool.

Thank you.


Some features of ATS will be disabled while you continue to use an ad-blocker.


Help ATS via PayPal:
learn more

Mystery illness plagues girls in Colombia - HPV Vaccine

page: 1

log in


posted on Sep, 19 2014 @ 08:50 AM

It appears that these girls, after receiving the vaccine, begin to experience fainting spells. 370 total cases thus far and, if I read the article correctly, the one common theme is they all received the vaccine.

The president of Columbia was quoted as saying

Insisting the HPV vaccination campaign was safe, Santos suggested the epidemic was no more than a "phenomenon of collective suggestion."

Maybe it isn't the vaccine. But I am always amazed at how quickly folks are to defend medicine when they (like myself) clearly have little understanding of it. I get the sense that, with things like food, medicine, etc., people are so defensive because they don't want to accept that maybe they were fooled.
edit on 19-9-2014 by skoalman88 because: (no reason given)

posted on Sep, 19 2014 @ 09:00 AM
a reply to: skoalman88
If I had a daughter, there is no way I would let her get this.
I'm not surprised by this at all.
Just do a quick search, and you can find all kinds of problems girls have had, right here in the US.

Just one example

posted on Sep, 19 2014 @ 09:10 AM
a reply to: chiefsmom

Some schools are requiring it. Before my daughter could start high school they sent a letter home saying that they needed proof that she had gotten it.

I took her for the first shot, got the proof of that and never went back for the rest. I don't know what they would say or do if they found out that she didn't finish. This was around the time this vaccine first became available. I didn't like it then and I still don't. I don't regret for one minute that I didn't take her back to finish. When this kind of news started coming out, I was not surprised at all.

Other countries have pulled it and I am wondering if we will ever follow suit at this point.

edit on 9/19/2014 by Kangaruex4Ewe because: (no reason given)

posted on Sep, 19 2014 @ 09:14 AM
a reply to: skoalman88

Fainting spells? Sounds psychological to me. Mass hysteria can do strange things.

posted on Sep, 19 2014 @ 09:22 AM
a reply to: Kangaruex4Ewe
Can't you claim religious exemption?
I thought that was an option for most schools?

My sister and I had a long talk with my niece about it, and after she did some research, she decided not to get it, and that's what they did for the school.
No backlash yet.

posted on Sep, 19 2014 @ 10:10 AM

originally posted by: skoalman88
But I am always amazed at how quickly folks are to defend medicine when they (like myself) clearly have little understanding of it.

Speak for yourself, that's almost insulting. It's usually people that do understand that get upset about this and any other subject matter when people who have no clue start spouting off opinions as fact.

Anyway, for some perspective on the statistics:

- More than 23 million doses were administered nationally since the HPV vaccine was licensed in June 2006. There were a total of 12,424 reports to VAERS of adverse events following HPV vaccination through December 2008.

- Since the HPV vaccine was approved, the vast majority (94%) of adverse events reported to VAERS after receiving this vaccine have not been serious. An adverse event is considered serious if it is life threatening, or results in death, permanent disability, abnormal conditions at birth, hospitalization or prolonged hospitalization.
The most common events reported were:
Syncope (or fainting)–common after needle injections, especially in pre-teens and teens
Local reactions at the site of immunization (pain and redness)

- Of the 12,424 reports of adverse events, 772 (6% of all reports) described serious adverse events, including 32 reports of deaths.

- The 32 death reports were reviewed and there was no common pattern to the deaths that would suggest they were caused by the vaccine. In cases where there was an autopsy, death certificate, or medical records, the cause of death could be explained by factors other than the vaccine. Some causes of death determined to date include diabetes, viral illness, illicit drug use, and heart failure.

- There were two reports of unusual neurological illness (per autopsy, probable variants of Amytrophic Lateral Sclerosis (ALS) often referred to as “Lou Gehrig's Disease”) that resulted in the death of two young females. There is no current evidence suggesting that the HPV vaccine caused these illnesses, but researchers from several highly regarded academic centers are studying the cases.

- There was increased reporting of syncope and pulmonary emboli (blood clots of the lungs) compared with what has been found for other vaccines given to females of the same age. Of the people who had blood clots 90% had a known risk factor for blood clots, such as taking oral contraceptives (birth control pills). VAERS reports cannot prove the vaccine caused the adverse event in women with these risk factors. However, this finding needs further investigation.

As with any medicine, there are risks.
When taking many medicines, even over the counter medicines such as Ibuprofen, you are risking suffering from the horrendous disease Steven Johnson Syndrome.
This affected one of my partner's friends. It's a horrific disease and destroys your life, you could end up with it one day taking a simple pill you've taken for years.

Earlier this year I needed antibiotics for an infection, I've had them before but not the particular one I was prescribed. Luckily my partner was at home when I took the first one because within an hour I went into extreme anaphylaxis, couldn't breathe, itched so intensely over my body I wanted to rip my skin off and looked like the marshmallow man.
I've never had an allergic reaction before, we managed to get to the doctor near the house and a shot of adrenaline and antihistamines later I started to stabalise.

When I eventually left with a new prescription they gave me an Epi-pen and some high dose anti-histamines 'just in case' it happened again.

Do I stop taking medicines? Of course not, but there is always a risk. There's also a risk getting up, staying in bed, going for a walk, riding your bike, doing anything that involves living!
It's terrifying when it does go wrong, and statistics are of no comfort when you lose someone you love. But for every person that has a bad reaction or worse, there are hundreds of thousands that don't.

In 2011 alone according to the CDC Website 4092 women died from cervical cancer, while 12,109 were diagnosed.

In the year and a half that the 23,000,000 vaccines were administered between June 2008 - December 2009 'only' 32 people died and it is not even proven there was defintely a link.
Even if every death was due to an adverse reaction it is no where near as high as the 4092 women that died in just one year!

People that keep making uneducated ramblings about vaccines might think they are saving a few people (who knows maybe they are - if I listened to antibiotic hater ramblings I wouldn't have had a reaction), but they are potentially responsible for the manslaughter of millions.

posted on Sep, 19 2014 @ 10:14 AM
a reply to: chiefsmom

I hope she never will have needed it. Unfortunately a very close friend in her late twenties didn't get it either and a couple of years ago she had to go through a LEEP procedure which still causes her pain even now, as well as increases the risk of miscarrying - assuming she is able to conceive at all.

posted on Sep, 19 2014 @ 10:38 AM
a reply to: AgentSmith
Me too, but she said she would think about it more when she got older. She was only 14 at the time, and we have no family history of any cervical problems.

If she wants to get it later, when she's 18 or whatever, that is her choice. I guess I have a problem with force, like schools are choosing to do now.

posted on Sep, 19 2014 @ 11:57 AM
a reply to: chiefsmom
We refused it for our daughter. The doc asked why and I explained it. They didn't want to talk to me about the subject much more after that.

posted on Sep, 19 2014 @ 01:11 PM
It was posted before here:
edit on 19-9-2014 by Indigent because: (no reason given)

new topics

top topics


log in